Urgent recall for blood thinners issued

Urgent recall for blood thinners issued

Latest News
The Lignocaine ampoules found inside Heparin packaging. Picture: Therapeutic Goods Administration/tga.gov.au

The Lignocaine ampoules found inside Heparin packaging. Picture: Therapeutic Goods Administration/tga.gov.au

Aa

A BLOOD thinner and anaesthetic are urgently being recalled after a mix-up between the two products. The Therapeutic Goods Administration (TGA) issued the rec...

Aa

A BLOOD thinner and anaesthetic are urgently being recalled after a mix-up between the two products.

The Therapeutic Goods Administration (TGA) issued the recall after receiving a report that an ampoule of Lignocaine was found in a Heparin package.

"Anyone who uses or provides care for a person who uses the Heparin injection 50 pack should carry out a visual inspection of the contents and if any anomalies are found, return the product to their pharmacy for refund or replacement," the TGA advises.

"Product that has not been found to show any anomalies may be used as normal."

If a patient has an affected pack, there is a risk that they will not have adequate supply of their medicine and could take the incorrect medicine, which could have serious health consequences.

"All ampoules supplied in a pack should be identical in all respects and any product details should match those on the external packaging. If you notice any discrepancies with your medicine, return the product to your pharmacist."

Anyone with questions or concerns should talk to their health professional.

Aa